MAUDE Adverse Event Report: COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Date of Event 10/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product code: dqx.Occupation: unknown.Initial reporter also sent report to fda: unknown.Pma/510(k) #: preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a female patient required a cope mandril wire guide for a nephrostomy tube procedure.During the procedure, the wire sheared off in the patient's kidney.The physician was not able to retrieve the wire.The patient will be brought back on a different day to retrieve the wire.No other adverse effects were reported for this incident.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Medwatch report was provided which indicated the drain was being placed prior to a scheduled stone removal.While the operator was attempting to reposition the device for better placement, the wire tip sheared off.The physician was scheduled to remove the portion of the wire during the stone removal procedure.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported to cook that a cope mandril wire guide sheared off in a patient's kidney during a nephrostomy tube procedure.The patient was taken to the operating room but they were not able to retrieve the wire.The patient will be brought back another day to try to retrieve the wire again.This incident was reported by kaiser permanente san jose med ctr, in the united states.Further communication with the user facility clarified that there was no resistance encountered during removal, the wire was being redirected while in the needle and there was no kinking of the wire.No adverse effects were reported but an additional procedure was required to retrieve the wire.A review of the complaint history, device history record, product labeling, instructions for use (ifu), and quality control, were conducted during the investigation.The affected device was not returned to cook for investigation.Therefore, no physical examinations could be performed.Additionally, a document based investigation evaluation was performed.The risks associated with these devices are acceptable when weighed against the benefits.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The cope mandril wire guide is not supplied with an instructions for use (ifu).There is a label attached to the wire guide holder/hoop with an image warning the user not to remove the wire guide through the needle.A review of the device history record (dhr) was also conducted as a part of the investigation to check for failure related nonconformances and additional complaints.The dhr for the complaint lot and related subassembly lots records no nonconformances.A database search found no additional complaints from the lot.As there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.From the document based review, there is no evidence to indicate the device was manufactured out of specification.Based on the information provided, no inspection of returned product and the results of the investigation, it was concluded that the main cause of the failure is component failure unrelated to manufacturing or design deficiencies.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 29oct2020.The wire was in the needle and was being directed around the stone into the renal pelvis.Resistance was not encountered during removal of the wire, nor was any kinking noticed.
 
Additional Manufacturer Narrative
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COPE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10662452
Report Number1820334-2020-01842
Device Sequence Number847518
Product Code DQX
UDI-Device Identifier00827002051836
UDI-Public(01)00827002051836(17)250727(10)13294543
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2025
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE
Device Lot Number13294543
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/02/2020
Supplement Date Received by Manufacturer10/29/2020
12/08/2020
05/05/2021
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date11/20/2020
12/16/2020
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;